Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 18, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 18, 2021, 7:14 PM EDT for Collier County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 7:14 PM EDT (23:14 UTC)
Expired
Jul 18, 2021, 8:00 PM EDT
In force
46 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 86 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

071 
WWUS82 KMFL 182314
SPSMFL

Special Weather Statement
National Weather Service Miami FL
714 PM EDT Sun Jul 18 2021
 
FLZ069-070-075-190000-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
714 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL
800 PM EDT...

* At 714 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles west of Big Cypress National
  Preserve, or 13 miles northeast of Everglades City, moving
  northwest at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Carnestown, Big Cypress National Preserve, Copeland, Jerome and
  Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2597 8101 2580 8114 2594 8146 2619 8125
TIME...MOT...LOC 2314Z 123DEG 12KT 2595 8119 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:40 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 18, 3:40 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
340 PM EDT Sun Jul 18 2021

.SHORT TERM...(Rest of Today through Monday)

Not as much convection is anticipated for today as compared to the
last few days due to an upper-level low over the western Atlantic
advecting drier air over the region thanks to NW flow aloft.
However, plenty of moisture resides at the surface thanks to
prevailing onshore flow due to a surface high also over the western
Atlantic. MFL's 18/12z sounding measured a PW of 1.66 inches, which
is close to the 25th percentile whereas yesterday's sounding
measured a PW in the 90th percentile. ESE steering flow ~10kt will
keep convection on the move, though not too much pep in its step.
With that said, a typical summertime pattern will prevail for this
afternoon as both sea breezes are expected to develop, allowing
scattered (at the most) showers and storms over inland sections and
the Gulf Coast of South FL mid-late afternoon when diurnal heating
is greatest. Did cap PoPs at 50 percent for this afternoon. Main
hazards look to be lightning and gusty winds.

For Monday, the high pressure over the western Atlantic will
gradually slide eastward as a mid-upper level trough and attendant
frontal boundary slide southward and over the SE CONUS. Low-level
winds and steering winds will consequently veer more southerly which
could allow storms to train over the same areas along both coasts.
Once again, the highest coverage of storms will be across interior
sections and the Lake Region where multiple boundary collisions are
expected along with the Gulf breeze pushing farther inland. Have
likely PoPs around 60 to 70 percent across inland sections and the
Lake Region, with 40 to 50 percent elsewhere.

Another steamy summer South FL day is forecast Monday, with highs
near 90 across the east coast and low-mid 90s elsewhere. Heat
indices in the upper 90s to low 100s.

.LONG TERM...(Tuesday through Sunday)

As a middle to upper level trough progresses eastwards across the
northeastern United States, an associated frontal boundary at the
surface will slowly move southwards from the Tennessee Valley. This
feature will act to slightly erode the western periphery of the
Bermuda High and allow for the steering flow to become more
southerly Monday into Tuesday. As the frontal boundary continues its
southerly progression, south/southwesterly steering flow will
develop across South Florida through mid-week. Surges of deep
tropical moisture will be advected into the region during the period
as well, with precipitable water values approaching 2.0 inches at
times. This combined with efficient diurnal heating and a moist
boundary layer will allow for the development of scattered to
numerous showers and thunderstorms across South Florida on Tuesday
and Wednesday. Tuesday is looking like the wettest day, and rain
chances will favor the interior but remain high as well along both
coasts. By mid week rain chances remain highest around the Lake
Okeechobee region and higher up the east coast than the west coast
but overall trending a bit down compared to Tuesday. With relatively
stagnant flow aloft, flooding may be a potential concern, especially
in areas that receive repeated rounds of heavy rainfall in a short
amount of time. There is the potential for a few stronger storms
each afternoon along boundary collisions and sea-breeze
interactions. With the relatively light flow aloft and lack of
organized convection, storm mode will be multicellular in nature
with outflow boundary and sea-breeze collisions providing the
necessary lifting mechanisms for updraft development. The primary
hazards with the strongest thunderstorm activity will be heavy rain,
strong wind gusts, and frequent lightning.

Towards the latter part next week, model guidance shows a slightly
drier airmass advecting into South Florida as a strong Bermuda
low/mid level high re-builds across the region with associated
heights running quite a bit above normal. Aerosol models also depict
a plume of Saharan Dust moving into the area, which may act to help
stabilize the atmosphere in addition to the background subsidence
courtesy of the Bermuda High established over the region. However it
is important to note that even with the addition of the Saharan Air
Layer (S.A.L.), there will still be enough moisture in the boundary
layer and enough insolation to support isolated to scattered POPs
throughout South Florida during the late portion of the week and
into next weekend. With the stronger high, associated slight
decrease in showers and thunderstorms, and less cloud cover, warmer
temperatures will ensue across portions of South Florida during the
latter part of the week. As mentioned in the previous AFD, heat
indices will need to be monitored late this week as we could be
toying with near heat advisory levels particularly across the
interior and west. With position of the bermuda high late this week
into next weekend, typical diurnal convective pattern and rain
chances are anticipated outside the aforementioned higher than
normal temps.

&&

.AVIATION(18Z TAFS)...
Primarily VFR conditions through the TAF period. Isolated westward
moving SHRA may bring brief periods of MVFR CIGs through ~18-19Z for
the east coast terminals, but confidence on coverage/time is too low
to include mention at this time since drier air is over the region.
APF has the best chance of seeing SHRA/TS this afternoon ~18-00z.
Generally ESE to SE winds today, with the Gulf Breeze expected for
APF ~18-19Z where SW winds are forecast. Rain chances increase again
Monday, with VCSH introduced during the morning hours for the east
coast sites.

&&

.MARINE...
High pressure will remain centered over the western Atlantic waters,
with light to moderate east to southeasterly winds continuing
through the week but light and variable at times across the Gulf
waters closer to the coast when the sea breeze develops. Scattered
to numerous showers and/or thunderstorms are forecast each day
with highest chances early part of the week. Wind and seas are
forecast to remain well under small craft exercise caution
criteria through the week. However, locally higher winds and seas
are possible near and around thunderstorms.

&&

.BEACHES...
An elevated risk of rip currents continues along the Palm Beach
county beaches today and for most of the east coast on Monday
during low tide in the mid/late morning hours. The rip current
risk should gradually decrease for the rest of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  78  90 /  30  40  50  70
West Kendall     77  91  76  90 /  30  50  50  60
Opa-Locka        77  91  77  90 /  30  40  50  70
Homestead        77  89  77  89 /  30  50  50  60
Fort Lauderdale  79  89  79  89 /  30  40  40  70
N Ft Lauderdale  79  89  78  89 /  30  40  40  70
Pembroke Pines   76  89  76  89 /  30  40  40  70
West Palm Beach  77  90  77  90 /  20  40  40  70
Boca Raton       79  90  78  90 /  20  40  40  70
Naples           75  90  76  90 /  30  40  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Marine...Fell
Monday Night through Sunday...PS

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 18, 3:13 PM EDT, 4 hours 1 minute before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
313 PM EDT Sun Jul 18 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190715-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
313 PM EDT Sun Jul 18 2021

...Elevated Rip Current Risk for the Palm Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: There is an elevated risk of rip currents along the
Palm Beaches.

Thunderstorms: Scattered thunderstorms will continue over interior
areas and the Gulf Coast, with locally gusty winds and brief heavy
rainfall possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered thunderstorms are possible each day, with the greatest
coverage expected over the western half of South Florida during the
afternoon hours. Heat indices are forecast to climb into the low 100s
as the week progresses.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 18, 7:13 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Miami FL
713 PM EDT Sun Jul 18 2021

FLZ066-070-190000-
Hendry FL-Inland Collier County FL-
713 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND CENTRAL
HENDRY COUNTIES UNTIL 800 PM EDT...

* At 713 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles southwest of Devils Garden,
  or 12 miles southwest of Montura, moving northwest at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Felda and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2649 8098 2633 8092 2632 8115 2654 8151
      2676 8134
TIME...MOT...LOC 2313Z 125DEG 13KT 2650 8120

SPM
Special weather statement, Jul 18, 7:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
714 PM EDT Sun Jul 18 2021

FLZ069-070-075-190000-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
714 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL
800 PM EDT...

* At 714 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles west of Big Cypress National
  Preserve, or 13 miles northeast of Everglades City, moving
  northwest at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Carnestown, Big Cypress National Preserve, Copeland, Jerome and
  Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2597 8101 2580 8114 2594 8146 2619 8125
TIME...MOT...LOC 2314Z 123DEG 12KT 2595 8119

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:13 PM EDTSpecial Weather StatementMFLHendry47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.